Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 26, NWS Paducah, KY

April 25, 20117 counties in Illinois; Gibson County, Pike County, Posey County, Indiana

NWS Paducah, KY issued this flash flood warning at Apr 25, 2011, 12:58 AM CDT for 7 counties in Illinois; Gibson County, Pike County, Posey County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2011, 12:58 AM CDT (05:58 UTC)
Expired
Apr 25, 2011, 4:00 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Edwards County, IL, Gallatin County, IL, Hamilton County, IL, Saline County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN

The radar

The Evansville,IN radar (KVWX), 16 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WGUS53 KPAH 250558
FFWPAH
ILC047-059-065-165-185-191-193-INC051-125-129-250900-
/O.NEW.KPAH.FF.W.0026.110425T0558Z-110425T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1258 AM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
  EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
  WABASH COUNTY IN SOUTHEAST ILLINOIS...
  WHITE COUNTY IN SOUTHEAST ILLINOIS...
  NORTHERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...
  NORTHEASTERN SALINE COUNTY IN SOUTHERN ILLINOIS...
  GIBSON COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN PIKE COUNTY IN SOUTHWEST INDIANA...
  POSEY COUNTY IN SOUTHWEST INDIANA...

* UNTIL 400 AM CDT.

* AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH 
FLOODING FROM THUNDERSTORM MOVING OVER THE WARNED AREA. ONE TO TWO 
INCHES OF ADDITIONAL RAINFALL IS POSSIBLE OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE...
  NORRIS CITY...
  ENFIELD...
  CARMI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3857 8812 3857 8766 3850 8764 3846 8775
      3842 8773 3852 8748 3838 8742 3838 8732
      3821 8732 3817 8769 3791 8771 3788 8783
      3792 8792 3778 8796 3779 8812 3785 8838
      3791 8838 3792 8870 3861 8870 3861 8815

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:57 PM CDT, 8 hours 1 minute earlier.

Area forecast discussion, Apr 24, 4:57 PM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SUN APR 24 2011

.DISCUSSION...
LOTS GOING ON THIS AFTERNOON WILL TRY TO BE BRIEF.

THE ACTIVE SURFACE BOUNDARY HAS LAID DOWN RIGHT ON THE
KENTUCKY/TENNESSEE BORDER...AND COPIOUS AMOUNTS OF MOISTURE
WILL CONTINUE TO STREAM OVER IT THROUGH THE NIGHT AND INTO
MONDAY. IN PARTICULAR...THE LARGE SYSTEM OVER EASTERN OKLAHOMA
LATE THIS AFTERNOON WILL LIKELY TRY TO RIDE ALONG THE SURFACE
BOUNDARY AND SPREAD MORE WIDESPREAD HEAVY RAINS ACROSS THE AREA
LATER TONIGHT. WIDESPREAD FLASH FLOODING IS ONGOING THIS
AFTERNOON...AND IS EXPECTED TO GET WORSE/MORE WIDESPREAD BY MONDAY
MORNING.

THE MODELS CONTINUE TO PUSH THE BOUNDARY BACK TO OUR
NORTHWEST AHEAD OF THE SYSTEM DEVELOPING OVER THE SOUTHWEST
STATES. NOT SURE HOW FAR IT WILL MAKE IT GIVEN THE CONTINUED
CONVECTION OVER THE AREA. ANYWAY IT SEEMS LIKE WE MAY SEE A
RESPITE FROM THE HEAVY RAINS MONDAY AFTERNOON. BUT AS THE FIRST
BIG IMPULSE ROTATES NEGATIVELY-TILTED ACROSS THE AREA LATE MONDAY
AND MONDAY NIGHT...A SIGNIFICANT SEVERE WEATHER EVENT IS
LIKELY...BUT MAY BE MODULATED BY THE FRONTAL LOCATION. LARGE
HAIL...DAMAGING WINDS AND HAIL WILL BE POSSIBLE...OF COURSE WITH
THE EVER PRESENT HEAVY RAINFALL.

DECIDED TO LEAVE THE FLASH FLOOD WATCH TO EXPIRE AT 12Z
TUESDAY...AS ANOTHER BREAK IS LIKELY DURING THE DAY TUESDAY. THE
12Z GFS DEVIATED FROM PREVIOUS GUIDANCE CONSENSUS IN PUSHING THE
BOUNDARY EAST OF THE AREA AHEAD OF THE FINAL MAJOR UPPER LEVEL
IMPULSE. THIS KEEPS THE TUESDAY NIGHT AND WEDNESDAY HEAVY
RAIN/SEVERE WEATHER FOCUS TO OUR EAST. THE 12Z ECMWF REMAINED
STEADY WITH ANOTHER SIGNIFICANT ROUND OF PRECIPITATION INTO
WEDNESDAY. WILL WAIT TO SEE IF THEY CAN AGREE BEFORE CONTINUING
THE WATCH.

&&

.AVIATION...
KCGI CURRENTLY IS BEHIND THE FRONT...AND ITS NORTHEAST WINDS MAY
SHIFT BACK TO THE SOUTH LATER THIS EVENING. THUNDERSTORMS WILL BE
PREVALENT THROUGHOUT THE AREA THIS AFTERNOON...AND MAY LINGER WELL
INTO THE EVENING AT KEVV AND KOWB. COMPUTER GUIDANCE IS INDICATING
ANOTHER ROUND EARLY TOMORROW MORNING IN THE WEST AND SHIFT EAST
THROUGH THE MORNING. OUTSIDE OF THUNDER MAY SEE SOME IFR CEILINGS ON
THE COOL SIDE OF THE FRONT...AND PERIODIC MVFR CEILINGS ELSEWHERE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
     CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
     HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

DRS
Hazardous weather outlook, Apr 24, 4:35 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT SUN APR 24 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
435 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SIGNIFICANT FLASH FLOODING IS OCCURRING THIS AFTERNOOON OVER
PORTIONS OF WEST KENTUCKY AND SOUTHEAST MISSOURI...AND IS EXPECTED
TO CONTINUE THROUGH THE NIGHT...AS MORE THUNDERSTORMS STREAM
NORTHEAST ACROSS THE REGION. PLEASE REFER TO THE FLASH FLOOD WATCH
AND ANY WARNING PRODUCTS FOR DETAILS.

A STRAY SEVERE STORM WILL REMAIN POSSIBLE INTO THE EVENING ALONG
THE IMMEDIATE ARKANSAS AND TENNESSEE BORDERS. LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND
CONDITIONS WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR
ADDITIONAL INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS
AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH EARLY TUESDAY. MAJOR FLASH
FLOODING PROBLEMS WILL CONTINUE TO WORSEN THROUGH MONDAY NIGHT. A
SIGNIFICANT SWATH OF HEAVY RAINS IS EXPECTED TO ACCOMPANY THE
SEVERE STORMS LATE MONDAY...BUT IT APPEARS THERE MAY BE A BREAK
FOR MUCH OF THE AREA ON TUESDAY. FOR THAT REASON HAVE NOT EXTENDED
THE WATCH ANY FURTHER. HOWEVER...THE HEAVY RAINFALL AND FLOODING
POTENTIAL WILL RETURN TUESDAY NIGHT AND WEDNESDAY. AN ADDITIONAL 6
TO 10 INCHES OF RAINFALL WILL BE POSSIBLE FROM TONIGHT THROUGH
WEDNESDAY.

THE POTENTIAL EXISTS FOR SEVERE STORMS LATE MONDAY AND MONDAY
NIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL BE POSSIBLE. MORE SEVERE STORMS WILL BE
POSSIBLE TUESDAY AFTERNOON AND NIGHT...AND MAYBE EVEN INTO
WEDNESDAY.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND IT
WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL
INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT

HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY FROM TODAY
THROUGH  WEDNESDAY TIME FRAME. SPOTTERS SHOULD ALSO REPORT ANY
FLOODING PROBLEMS THEY ENCOUNTER DURING THE NEXT SEVERAL DAYS.

DRS

In the hours before

Special weather statement, Apr 24, 10:32 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1032 PM CDT SUN APR 24 2011

INZ088-250545-
SPENCER-
INCLUDING THE CITY OF...ROCKPORT
1032 PM CDT SUN APR 24 2011

...DENSE FOG HAS FORMED OVER SOUTHWEST INDIANA...

AREAS OF DENSE FOG HAVE FORMED OVER PARTS OF SOUTHWEST INDIANA.
PERSONS TRAVELING ACROSS THAT PART OF THE QUAD STATE SHOULD
PREPARE FOR RAPID REDUCTIONS IN VISIBILITY TO LESS THAN ONE
QUARTER MILE. REMEMBER TO USE LOW BEAMS AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION.
Local storm report, Apr 24, 11:19 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             BENTON                  37.10N 89.56W
04/24/2011  M1.75 INCH       SCOTT              MO   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL AT BENTON

&&

DP
Local storm report, Apr 24, 11:22 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             DEXTER                  36.79N 89.96W
04/24/2011  M1.00 INCH       STODDARD           MO   TRAINED SPOTTER

            QUARTER SIZED HAIL IN DEXTER.

&&

DP
Local storm report, Apr 24, 11:23 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1123 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             DEXTER                  36.74N 88.30W
04/24/2011  M1.00 INCH       CALLOWAY           KY   TRAINED SPOTTER

            QUARTER SIZED HAIL IN DEXTER.

&&

DP
Local storm report, Apr 24, 11:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1131 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             DEXTER                  36.79N 89.96W
04/24/2011  M1.00 INCH       STODDARD           MO   TRAINED SPOTTER

            QUARTER SIZED HAIL IN DEXTER.

&&

DP
Local storm report, Apr 25, 12:26 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1226 AM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             BUNCOMBE                37.47N 88.97W
04/25/2011  M1.00 INCH       JOHNSON            IL   TRAINED SPOTTER

&&

KELLYH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:55 PM CDTAreal Flood WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more59 hr
Apr 24, 11:05 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union40 min
Apr 24, 11:48 PM CDTFlash Flood WarningPAHAlexander, Jackson, Johnson, Pulaski, Union, Williamson3 hr
Apr 25, 12:06 AM CDTSevere Thunderstorm WarningPAHJohnson, Pope, Saline, Williamson17 min
Apr 25, 12:39 AM CDTFlash Flood WarningPAHAlexander, Gallatin, Hardin, Johnson, Massac, Pope and 2 more2 hr
Apr 25, 1:26 AM CDTFlash Flood WarningPAHJackson3 hr
Apr 25, 3:51 AM CDTFlash Flood WarningPAHAlexander, Franklin, Jefferson, Johnson, Pulaski, Union and 1 more3 hr
Apr 25, 5:21 AM CDTFlash Flood WarningPAHGallatin, Hardin, Massac, Pope, Saline3 hr
Apr 25, 6:41 PM CDTTornado WarningPAHJackson34 min
Apr 25, 6:46 PM CDTFlash Flood WarningPAHAlexander, Franklin, Hamilton, Jackson, Jefferson, Johnson and 8 more6 hr
Apr 25, 6:57 PM CDTSevere Thunderstorm WarningPAHJackson, Perry, Union48 min
Apr 25, 6:16 AM CDTFlash Flood WarningPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick4 hr
Apr 25, 4:58 PM CDTFlash Flood WarningPAHSpencer118 min

Nearby

Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.